Alert archive / California / Wind Advisories in 2007

Wind Advisory 36, NWS Las Vegas, NV

October 16, 2007San Bernardino County, California

NWS Las Vegas, NV issued this wind advisory at Oct 16, 2007, 6:39 AM PDT for San Bernardino County, California. It was in force for 32 hr.

The area

The counties it named.

The facts

Issued
Oct 16, 2007, 6:39 AM PDT (13:39 UTC)
Expired
Oct 17, 2007, 3:00 PM PDT
In force
32 hr
Issued by
NWS Las Vegas, NV

County San Bernardino County, CA

The nearest sounding before it

Edwards AFB, CA (KEDW), launched 12:00Z, 1.7 hours before the alert went out and 148 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Edwards AFB, CA at 12:00Z on 2007-10-16Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 0 joules per kilogram.LCL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Edwards AFB, CA at 12:00Z on 2007-10-16The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 150 square meters per square second.1939587897117Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
0 J/kg
Mixed-layer CIN
No buoyant parcel
Mixed-layer LCL
1630 m above ground
0-6 km bulk shear
56 kt
0-1 km storm-relative helicity
150 m²/s²
0-3 km storm-relative helicity
80 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

000 
WWUS75 KVEF 161339
NPWVEF

URGENT - WEATHER MESSAGE
NATIONAL WEATHER SERVICE LAS VEGAS NV
639 AM PDT TUE OCT 16 2007


CAZ523-162300-
/O.NEW.KVEF.WI.Y.0036.071016T1339Z-071017T1200Z/
WESTERN MOJAVE DESERT-
INCLUDING THE CITIES OF...BARSTOW...DAGGETT...FT IRWIN
639 AM PDT TUE OCT 16 2007

...WIND ADVISORY IN EFFECT UNTIL 5 AM PDT WEDNESDAY...

THE NATIONAL WEATHER SERVICE IN LAS VEGAS HAS ISSUED A WIND
ADVISORY...WHICH IS IN EFFECT UNTIL 5 AM PDT WEDNESDAY. 

UPPER LEVEL DISTURBANCES MOVING THROUGH A JET STREAM OVER THE AREA
WILL BRING PERSISTENT STRONG WINDS TO WESTERN SAN BERNARDINO
COUNTY. WEST WINDS BETWEEN 25 AND 30 MPH WITH GUSTS TO 45 MPH ARE
EXPECTED TODAY AND TONIGHT. STRONG WIND GUSTS COULD CAUSE AREAS OF
BLOWING SAND AND DUST WITH BRIEF SUDDEN PERIODS OF LOWERED
VISIBILITY. 

A WIND ADVISORY MEANS THAT WINDS OF 30 TO 39 MPH AND...OR FREQUENT
WIND GUSTS OF 40 MPH OR GREATER ARE EXPECTED. WINDS THIS STRONG
CAN MAKE DRIVING DIFFICULT...ESPECIALLY FOR HIGH PROFILE VEHICLES.
USE EXTRA CAUTION.

$$
8 follow-up statements
000 
WWUS75 KVEF 161350 CCA
NPWVEF

URGENT - WEATHER MESSAGE...CORRECTED
NATIONAL WEATHER SERVICE LAS VEGAS NV
650 AM PDT TUE OCT 16 2007


CAZ523-162330-
/O.COR.KVEF.WI.Y.0036.071016T1350Z-071017T1200Z/
WESTERN MOJAVE DESERT-
INCLUDING THE CITIES OF...BARSTOW...DAGGETT...FT IRWIN
650 AM PDT TUE OCT 16 2007

...WIND ADVISORY IN EFFECT UNTIL 5 AM PDT WEDNESDAY...

THE NATIONAL WEATHER SERVICE IN LAS VEGAS HAS ISSUED A WIND
ADVISORY...WHICH IS IN EFFECT UNTIL 5 AM PDT WEDNESDAY. 

UPPER LEVEL DISTURBANCES MOVING THROUGH A JET STREAM OVER THE AREA
WILL BRING PERSISTENT STRONG WINDS TO WESTERN SAN BERNARDINO
COUNTY. WEST WINDS BETWEEN 25 AND 35 MPH WITH GUSTS TO 45 MPH ARE
EXPECTED TODAY AND TONIGHT. STRONG WIND GUSTS COULD CAUSE AREAS OF
BLOWING SAND AND DUST WITH BRIEF SUDDEN PERIODS OF LOWERED
VISIBILITY.

A WIND ADVISORY MEANS THAT WINDS OF 30 TO 39 MPH AND...OR FREQUENT
WIND GUSTS OF 40 MPH OR GREATER ARE EXPECTED. WINDS THIS STRONG
CAN MAKE DRIVING DIFFICULT...ESPECIALLY FOR HIGH PROFILE VEHICLES.
USE EXTRA CAUTION.

$$
000 
WWUS75 KVEF 162154
NPWVEF

URGENT - WEATHER MESSAGE
NATIONAL WEATHER SERVICE LAS VEGAS NV
254 PM PDT TUE OCT 16 2007

CAZ523-170430-
/O.CON.KVEF.WI.Y.0036.000000T0000Z-071017T1200Z/
WESTERN MOJAVE DESERT-
INCLUDING THE CITIES OF...BARSTOW...DAGGETT...FT IRWIN
254 PM PDT TUE OCT 16 2007

...WIND ADVISORY REMAINS IN EFFECT UNTIL 5 AM PDT WEDNESDAY...

A WIND ADVISORY REMAINS IN EFFECT UNTIL 5 AM PDT WEDNESDAY FOR
WESTERN SAN BERNARDINO COUNTY DESERT.

STRONG AND GUSTY WEST WINDS WILL CONTINUE ACROSS WESTERN SAN
BERNARDINO COUNTY THROUGH EARLY WEDNESDAY MORNING. SUSTAINED WEST
WINDS BETWEEN 20 AND 30 MPH WITH GUSTS TO 45 MPH ARE EXPECTED
THROUGH THE REST OF TONIGHT. STRONG WIND GUSTS COULD CAUSE AREAS
OF BLOWING SAND AND DUST WITH BRIEF SUDDEN PERIODS OF LOWERED
VISIBILITY.

THE PEAK WIND GUST SO FAR TODAY AT BARSTOW-DAGGETT AIRPORT HAS
BEEN 55 MPH.

A WIND ADVISORY MEANS THAT WINDS OF 30 TO 39 MPH AND...OR
FREQUENT WIND GUSTS OF 40 MPH OR GREATER ARE EXPECTED. WINDS THIS
STRONG CAN MAKE DRIVING DIFFICULT...ESPECIALLY FOR HIGH PROFILE
VEHICLES. USE EXTRA CAUTION.

$$

PIERCE
000 
WWUS75 KVEF 170049
NPWVEF

URGENT - WEATHER MESSAGE
NATIONAL WEATHER SERVICE LAS VEGAS NV
549 PM PDT TUE OCT 16 2007

.STRONG WEST TO NORTHWEST WINDS WILL CONTINUE ACROSS THE WESTERN
SAN BERNARDINO COUNTY DESERTS THROUGH TONIGHT. WIND GUSTS TO
50 MPH WILL BE COMMON IN THE ADVISORY AREA.

THESE STRONG WINDS WILL PRODUCE HAZARDOUS DRIVING CONDITIONS...
ESPECIALLY FOR HIGH PROFILE VEHICLES...AND CAUSE AREAS OF BLOWING
SAND AND DUST WITH SUDDEN PERIODS OF LOWERED VISIBILITY. THE
STRONGEST CROSS WINDS WILL OCCUR ON NORTH-SOUTH SECTIONS OF ROADS.


CAZ525-170500-
/O.EXA.KVEF.WI.Y.0036.000000T0000Z-071017T1200Z/
MORONGO BASIN-
INCLUDING THE CITIES OF...MORONGO VALLEY...YUCCA VALLEY...
JOSHUA TREE...TWENTYNINE PALMS
549 PM PDT TUE OCT 16 2007

...WIND ADVISORY IN EFFECT UNTIL 5 AM PDT WEDNESDAY...

THE NATIONAL WEATHER SERVICE IN LAS VEGAS HAS ISSUED A WIND
ADVISORY FOR THE MORONGO BASIN...WHICH IS IN EFFECT UNTIL
5 AM PDT WEDNESDAY.

STRONG AND GUSTY WEST TO NORTHWEST WINDS WILL CONTINUE ACROSS
WESTERN SAN BERNARDINO COUNTY...INCLUDING THE MORONGO
BASIN...THROUGH EARLY WEDNESDAY MORNING. SUSTAINED WEST WINDS
BETWEEN 25 AND 35 MPH WITH GUSTS TO 50 MPH AND PRODUCING AREAS OF
BLOWING DUST AND SAND ARE EXPECTED THROUGH THE REST OF TONIGHT.

THE PEAK WIND GUST SO FAR TODAY AT THE TWENTYNINE PALMS MARINE
BASE HAS BEEN 43 MPH.

$$

CAZ523-170500-
/O.CON.KVEF.WI.Y.0036.000000T0000Z-071017T1200Z/
WESTERN MOJAVE DESERT-
INCLUDING THE CITIES OF...BARSTOW...DAGGETT...FT IRWIN
549 PM PDT TUE OCT 16 2007

...WIND ADVISORY REMAINS IN EFFECT UNTIL 5 AM PDT WEDNESDAY...

A WIND ADVISORY REMAINS IN EFFECT UNTIL 5 AM PDT WEDNESDAY. 

STRONG AND GUSTY WEST WINDS WILL CONTINUE ACROSS WESTERN SAN
BERNARDINO COUNTY THROUGH EARLY WEDNESDAY MORNING. SUSTAINED WEST
WINDS BETWEEN 25 AND 35 MPH WITH GUSTS TO 50 MPH PRODUCING AREAS
OF BLOWING DUST AND SANDING ARE EXPECTED THROUGH THE REST OF
TONIGHT.

THE PEAK WIND GUST SO FAR TODAY AT BARSTOW-DAGGETT AIRPORT HAS
BEEN 55 MPH.

$$

JGA
000 
WWUS75 KVEF 170405
NPWVEF

URGENT - WEATHER MESSAGE
NATIONAL WEATHER SERVICE LAS VEGAS NV
905 PM PDT TUE OCT 16 2007

.STRONG WEST TO NORTHWEST WINDS PUSHING ACROSS SOUTHERN
CALIFORNIA WILL PRODUCE HIGH WINDS IN THE EAST SLOPES OF THE
SOUTHERN SIERRA AND ADVISORY LEVEL WINDS IN THE OWENS VALLEY AND
WESTERN MOJAVE DESERT TROUGH EARLY WEDNESDAY MORNING.

THESE STRONG WINDS WILL PRODUCE HAZARDOUS DRIVING CONDITIONS...
ESPECIALLY FOR HIGH PROFILE VEHICLES...AND CAUSE AREAS OF BLOWING
SAND AND DUST WITH SUDDEN PERIODS OF LOWERED VISIBILITY. THE
STRONGEST CROSS WINDS WILL OCCUR ON NORTH-SOUTH SECTIONS OF
ROADS.

CAZ519-171100-
/O.NEW.KVEF.HW.W.0011.071017T0500Z-071017T1300Z/
EASTERN SIERRA SLOPES-
INCLUDING THE CITIES OF...ASPENDELL...MT WHITNEY
905 PM PDT TUE OCT 16 2007

...HIGH WIND WARNING IN EFFECT UNTIL 6 AM PDT WEDNESDAY...

THE NATIONAL WEATHER SERVICE IN LAS VEGAS HAS ISSUED A HIGH WIND
WARNING FOR THE EAST SLOPES OF THE SOUTHERN SIERRA ABOVE
5000 FEET...WHICH IS IN EFFECT UNTIL 6 AM PDT WEDNESDAY.

STRONG WINDS BLOWING ACROSS THE RIDGES OF THE SOUTHERN SIERRA
OVERNIGHT WILL PRODUCE AREAS OF HIGH DOWNSLOPE WINDS ALONG THE
EAST SLOPES WITH SUSTAINED SPEEDS OF 50 TO 60 MPH AND GUSTS OVER
80 MPH AT ELEVATIONS ABOVE 5000 FEET.

$$

CAZ520-171100-
/O.EXB.KVEF.WI.Y.0036.071017T0500Z-071017T1300Z/
OWENS VALLEY-
INCLUDING THE CITIES OF...BISHOP...INDEPENDENCE...LONE PINE
905 PM PDT TUE OCT 16 2007

...WIND ADVISORY IN EFFECT UNTIL 6 AM PDT WEDNESDAY...

THE NATIONAL WEATHER SERVICE IN LAS VEGAS HAS ISSUED A WIND
ADVISORY FOR THE OWENS VALLEY...WHICH IS IN EFFECT UNTIL 6 AM
PDT WEDNESDAY.

STRONG AND GUSTY WEST WINDS WILL IMPACT AREAS OF THE OWENS VALLEY
OVERNIGHT AND WILL PRODUCE STRONG CROSS WINDS ALONG SECTIONS OF
HIGHWAY 395. SUSTAINED WEST WINDS OF 25 TO 40 MPH...AND GUSTS UP
TO 55 MPH CAN BE EXPECTED NEAR THE FOOTHILLS OF THE SOUTHERN
SIERRA. THE STRONG CROSS WINDS WILL CREATE HAZARDOUS DRIVING
CONDITIONS...ESPECIALLY FOR HIGH PROFILE VEHICLES...ALONG HIGHWAY
395 UNTIL EARLY WEDNESDAY MORNING.

$$

CAZ523-525-171100-
/O.EXT.KVEF.WI.Y.0036.000000T0000Z-071017T1300Z/
WESTERN MOJAVE DESERT-MORONGO BASIN-
INCLUDING THE CITIES OF...BARSTOW...DAGGETT...FT IRWIN...
MORONGO VALLEY...YUCCA VALLEY...JOSHUA TREE...TWENTYNINE PALMS
905 PM PDT TUE OCT 16 2007

...WIND ADVISORY NOW IN EFFECT UNTIL 6 AM PDT WEDNESDAY...

THE WIND ADVISORY IS NOW IN EFFECT UNTIL 6 AM PDT WEDNESDAY FOR
THE WESTERN MOJAVE DESERT AND MORONGO BASIN.

STRONG AND GUSTY WEST TO NORTHWEST WINDS WILL CONTINUE ACROSS
THE WESTERN SAN BERNARDINO COUNTY DESERTS...INCLUDING THE MORONGO
BASIN... THROUGH EARLY WEDNESDAY MORNING. SUSTAINED WEST WINDS
BETWEEN 25 AND 35 MPH...WITH GUSTS TO 50 MPH...WILL PRODUCE AREAS
OF BLOWING DUST AND SAND THROUGH THE REST OF TONIGHT.

$$

JGA
000 
WWUS75 KVEF 170945
NPWVEF

URGENT - WEATHER MESSAGE
NATIONAL WEATHER SERVICE LAS VEGAS NV
245 AM PDT WED OCT 17 2007

.STRONG WEST TO NORTHWEST WINDS PUSHING ACROSS SOUTHERN
CALIFORNIA WILL PRODUCE HIGH WINDS IN THE EAST SLOPES OF THE
SOUTHERN SIERRA AND ADVISORY LEVEL WINDS IN THE OWENS VALLEY AND
WESTERN MOJAVE DESERT TROUGH EARLY THIS MORNING.

THESE STRONG WINDS WILL PRODUCE HAZARDOUS DRIVING CONDITIONS...
ESPECIALLY FOR HIGH PROFILE VEHICLES...AND CAUSE AREAS OF BLOWING
SAND AND DUST WITH SUDDEN PERIODS OF LOWERED VISIBILITY. THE
STRONGEST CROSS WINDS WILL OCCUR ON NORTH-SOUTH SECTIONS OF
ROADS.

CAZ519-171300-
/O.CON.KVEF.HW.W.0011.000000T0000Z-071017T1300Z/
EASTERN SIERRA SLOPES-
INCLUDING THE CITIES OF...ASPENDELL...MT WHITNEY
245 AM PDT WED OCT 17 2007

...HIGH WIND WARNING REMAINS IN EFFECT UNTIL 6 AM PDT EARLY THIS
MORNING...

A HIGH WIND WARNING REMAINS IN EFFECT UNTIL 6 AM PDT EARLY THIS
MORNING. 

STRONG WINDS BLOWING ACROSS THE RIDGES OF THE SOUTHERN SIERRA
OVERNIGHT WILL PRODUCE AREAS OF HIGH DOWNSLOPE WINDS ALONG THE
EAST SLOPES WITH SUSTAINED SPEEDS OF 50 TO 60 MPH AND GUSTS OVER
80 MPH AT ELEVATIONS ABOVE 5000 FEET.

$$

CAZ520-523-525-171300-
/O.CON.KVEF.WI.Y.0036.000000T0000Z-071017T1300Z/
OWENS VALLEY-WESTERN MOJAVE DESERT-MORONGO BASIN-
INCLUDING THE CITIES OF...BISHOP...INDEPENDENCE...LONE PINE...
BARSTOW...DAGGETT...FT IRWIN...MORONGO VALLEY...YUCCA VALLEY...
JOSHUA TREE...TWENTYNINE PALMS
245 AM PDT WED OCT 17 2007

...WIND ADVISORY REMAINS IN EFFECT UNTIL 6 AM PDT EARLY THIS
MORNING...

A WIND ADVISORY REMAINS IN EFFECT UNTIL 6 AM PDT EARLY THIS
MORNING. 

STRONG AND GUSTY WEST TO NORTHWEST WINDS WILL CONTINUE ACROSS THE
WESTERN SAN BERNARDINO COUNTY DESERTS...INCLUDING THE MORONGO
BASIN... THROUGH EARLY WEDNESDAY MORNING. SUSTAINED WEST WINDS
BETWEEN 25 AND 35 MPH...WITH GUSTS TO 50 MPH...WILL PRODUCE AREAS
OF BLOWING DUST AND SAND THROUGH THE REST OF TONIGHT.

$$
000 
WWUS75 KVEF 171250
NPWVEF

URGENT - WEATHER MESSAGE
NATIONAL WEATHER SERVICE LAS VEGAS NV
550 AM PDT WED OCT 17 2007


CAZ519-171400-
/O.EXP.KVEF.HW.W.0011.000000T0000Z-071017T1300Z/
EASTERN SIERRA SLOPES-
INCLUDING THE CITIES OF...ASPENDELL...MT WHITNEY
550 AM PDT WED OCT 17 2007

...HIGH WIND WARNING WILL EXPIRE AT 6 AM PDT EARLY THIS MORNING...

THE HIGH WIND WARNING WILL EXPIRE AT 6 AM PDT EARLY THIS MORNING.

WINDS HAVE BEEN DECREASING EARLY THIS MORNING AND WERE BELOW
WARNING AND ADVISORY CRITERIA. WEST TO NORTHWEST WINDS GENERALLY
IN THE 10 TO 20 MPH RANGE CAN BE EXPECTED WITH LOCAL GUSTS TO 35
MPH. 

$$

CAZ520-525-171400-
/O.CAN.KVEF.WI.Y.0036.000000T0000Z-071017T1300Z/
OWENS VALLEY-MORONGO BASIN-
INCLUDING THE CITIES OF...BISHOP...INDEPENDENCE...LONE PINE...
MORONGO VALLEY...YUCCA VALLEY...JOSHUA TREE...TWENTYNINE PALMS
550 AM PDT WED OCT 17 2007

...WIND ADVISORY IS CANCELLED...

THE WIND ADVISORY WILL EXPIRE AT 6 AM PDT EARLY THIS MORNING.

WINDS HAVE BEEN DECREASING EARLY THIS MORNING AND WILL GENERALLY
BE FROM THE NORTHWEST AT 10 TO 15 MPH WITH LOCAL GUSTS TO 25 MPH
FOR THE REST OF THE DAY.

$$

CAZ523-171900-
/O.EXT.KVEF.WI.Y.0036.000000T0000Z-071017T1900Z/
WESTERN MOJAVE DESERT-
INCLUDING THE CITIES OF...BARSTOW...DAGGETT...FT IRWIN
550 AM PDT WED OCT 17 2007

...WIND ADVISORY NOW IN EFFECT UNTIL NOON PDT TODAY...

THE WIND ADVISORY IS NOW IN EFFECT UNTIL NOON PDT TODAY. 

STRONG AND GUSTY WEST TO NORTHWEST WINDS WILL CONTINUE ACROSS THE
WESTERN SAN BERNARDINO COUNTY DESERTS THROUGH THE MORNING.
SUSTAINED WEST WINDS BETWEEN 25 AND 35 MPH...WITH GUSTS TO 50
MPH...WILL PRODUCE AREAS OF BLOWING DUST AND SAND THROUGH THE REST
OF TONIGHT.

$$
000 
WWUS75 KVEF 171839
NPWVEF

URGENT - WEATHER MESSAGE
NATIONAL WEATHER SERVICE LAS VEGAS NV
1139 AM PDT WED OCT 17 2007

CAZ523-172200-
/O.EXT.KVEF.WI.Y.0036.000000T0000Z-071017T2200Z/
WESTERN MOJAVE DESERT-
INCLUDING THE CITIES OF...BARSTOW...DAGGETT...FT IRWIN
1139 AM PDT WED OCT 17 2007

...WIND ADVISORY NOW IN EFFECT UNTIL 3 PM PDT THIS AFTERNOON...

THE WIND ADVISORY FOR NORTHWEST SAN BERNARDINO COUNTY HAS BEEN
EXTENDED UNTIL 3 PM.

SUSTAINED WEST WINDS BETWEEN 25 AND 35 MPH...WITH GUSTS TO 50
MPH...WILL PRODUCE AREAS OF BLOWING DUST AND SAND ACROSS THE
WESTERN SAN BERNARDINO COUNTY DESERTS THROUGH EARLY AFTERNOON. AT
11 AM...THE BARSTOW DAGGETT AIRPORT WAS REPORTING GUSTS TO 40
MPH...AND SEVERAL STATIONS AT FORT IRWIN WERE REPORTING GUSTS
BETWEEN 40 AND 60 MPH. THE WINDS WILL DIMINISH THIS AFTERNOON AS
THE PRESSURE GRADIENT RELAXES ACROSS THE DESERT.

$$

MORGAN
000 
WWUS75 KVEF 172156
NPWVEF

URGENT - WEATHER MESSAGE
NATIONAL WEATHER SERVICE LAS VEGAS NV
256 PM PDT WED OCT 17 2007

CAZ523-172300-
/O.EXP.KVEF.WI.Y.0036.000000T0000Z-071017T2200Z/
WESTERN MOJAVE DESERT-
INCLUDING THE CITIES OF...BARSTOW...DAGGETT...FT IRWIN
256 PM PDT WED OCT 17 2007

...WIND ADVISORY WILL EXPIRE AT 3 PM PDT THIS AFTERNOON...

THE WIND ADVISORY FOR NORTHWEST SAN BERNARDINO COUNTY WILL EXPIRE
AT 3 PM.

WINDS WERE BEGINNING TO SUBSIDE THIS AFTERNOON OVER THE WESTERN
MOJAVE DESERT. ALTHOUGH LOCAL GUSTS OVER 40 MPH WILL PERSIST
THROUGH THE AFTERNOON...THE THREAT FOR WIDESPREAD GUSTS OVER 40
MPH HAS DIMINISHED. THEREFORE...THE WIND ADVISORY HAS BEEN ALLOWED
TO EXPIRE.

$$

MORGAN

What forecasters said that day

The local office's own words before this wind advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Las Vegas, NV wrote its last area forecast discussion before this wind advisory went out at Oct 16, 3:30 AM PDT, 3 hours 9 minutes earlier.

Area forecast discussion, Oct 16, 3:30 AM PDT, 3 hours 9 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE LAS VEGAS NV
330 AM PDT TUE OCT 16 2007

.SYNOPSIS...AN AREA OF LOW PRESSURE WILL MOVE ACROSS NEVADA TODAY
BRINGING A CHANCE OF SHOWERS TO NORTHERN LINCOLN COUNTY. A WEAK
DISTURBANCE ASSOCIATED WITH A STRONG JET WILL THEN CROSS THE PACIFIC
NORTHWEST AND NORTHERN GREAT BASIN TONIGHT THROUGH WEDNESDAY. THIS
FEATURE WILL BRING SOME CLOUDINESS ACROSS CENTRAL NEVADA ALONG WITH
A SLIGHT CHANCE OF SHOWERS OVER THE SOUTHERN SIERRA. WEAK HIGH
PRESSURE MOVES OVER THE GREAT BASIN ON THURSDAY. TEMPERATURES WILL
BE 3-5 DEGREES BELOW NORMAL THROUGH THURSDAY.
&&

.SHORT TERM...MODELS REMAIN FAIRLY CONSISTENT WITH THE OVERALL
PATTERN THROUGH THURSDAY. WEAK SHORTWAVE TROUGH MOVING ACROSS NEVADA
TODAY WILL BRING A CHANCE OF SHOWERS TO LINCOLN COUNTY THIS
AFTERNOON AND EVENING. A STRONG SURFACE GRADIENT WILL DEVELOP TODAY
ACROSS WESTERN SAN BERNARDINO COUNTY IN RESPONSE TO THE TROUGH BUT
FOR NOW KEPT WINDS JUST BELOW ADVISORY CRITERIA. A WEAK DISTURBANCE
EMBEDDED IN A 100+ KNOT JET IS FORECAST TO MOVE ACROSS NEVADA
TONIGHT AND WEDNESDAY. THIS FEATURE WILL BRING A CHANCE OF SHOWERS
TO THE SIERRA BUT ONLY SOME CLOUD COVER TO THE REMAINDER OF THE AREA
AS MOISTURE IS LACKING SOMEWHAT. WEAK HIGH PRESSURE WILL START TO
BUILD OVER THE AREA THURSDAY WITH DRY CONDITIONS AND THE BEGINNING
OF A WARMING TREND.

.LONG TERM...FOCUS FOR FRIDAY IS SOUTHWEST FLOW AHEAD OF INCOMING
PACIFIC TROUGH. THE GFS PROGS A 15 DEGREE 700 MB TEMP GRADIENT
FRIDAY AFTERNOON AND LOCAL STUDIES SUGGEST GUST POTENTIAL OF 40 TO
45 MPH. BY SATURDAY MORNING...THE TROUGH IS MOVING INTO NORTHERN
CALIFORNIA. WILL NEED TO TAKE A CLOSER LOOK AT THIS FOR A POSSIBLE
DOWNSLOPE WIND EVENT AS THE TIME APPROACHES. THE MODELS VARY
SOMEWHAT WITH THE DEPTH OF TROUGH AND AVAILABLE MOISTURE AS IT MOVES
ACROSS NEVADA SATURDAY. WITH THE UNCERTAINTY...WENT WITH GHOST POPS
TO SHOW THE POTENTIAL FOR SHOWER ACTIVITY OVER SOUTHERN NYELINCOLN
AND NORTHERN MOHAVE COUNTY PER MAINLY THE GFS SOLUTION. MODEL
1000-500 MB THICKNESS PACKING INDICATES SURFACE COLD FRONT DRIVING
SOUTH THROUGH NEVADA ON SATURDAY WITH 30-35 MPH 850 WINDS AHEAD OF
THE FRONT SATURDAY AND 40+ MPH 850 MB WINDS SATURDAY NIGHT ALONG THE
COLORADO RIVER VALLEY BEHIND THE FRONT. WIND HAZARD PRODUCTS MAY BE
NECESSARY BUT WILL EVALUATE AS WE GET CLOSER. MADE ONLY MINOR
ADJUSTMENTS TO TEMPERATURES FOR THE WEEKEND FOLLOWING CLOSE TO THE
LOW END OF THE GFS ENSEMBLE MOS. SOME TEMP RECOVERY EXPECTED ON
MONDAY AS STRONG HIGH PRESSURE MOVES OVERHEAD BUT IT IS GETTING TO
THAT TIME OF YEAR WHERE LITTLE MIXING LEADS TO COOLER HIGH TEMPS
THAN HEIGHTS/THICKNESSES WOULD SUGGEST. WITH THIS IN MIND...STAYED
CLOSE TO THE ENSEMBLE MEAN.
&&

.AVIATION...FOR MCCARRAN...PATCHY HIGH CLOUDS EXPECTED THROUGH THE
REMAINDER OF THE NIGHT WITH TERRAIN INDUCED WINDS UNDER 8 KTS.
SOUTHWEST WINDS WILL INCREASE THIS AFTERNOON AND PERSIST THROUGH
MUCH OF THE NIGHT...WITH GUSTS OVER 25 KTS POSSIBLE.

FOR THE REST OF SOUTHERN NEVADA...NORTHWEST ARIZONA...AND SOUTHEAST
CALIFORNIA...LIGHT WINDS EXPECTED OVER THE MAJORITY OF THE AREA
THROUGH THE REMAINDER OF THE NIGHT EXCEPT ACROSS SAN BERNARDINO
COUNTY AND HIGHER ELEVATIONS WHERE GUSTY CONDITIONS WILL PERSIST.
WEST TO SOUTHWEST WINDS WILL INCREASE IN ADVANCE OF THE NEXT PACIFIC
SYSTEM...WITH WIND GUSTS APPROACHING ADVISORY LEVEL ACROSS SAN
BERNARDINO COUNTY. CLOUD COVER WILL CONSIST OF PATCHY HIGH CLOUDS.
&&

.VEF WATCHES/WARNINGS/ADVISORIES...
NV...NONE.
AZ...NONE.
CA...NONE.
&&

HARRISON/SALMEN

HTTP://WEATHER.GOV/LASVEGAS
Hazardous weather outlook, Oct 15, 3:45 PM PDT, 14 hours 54 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE LAS VEGAS NV
345 PM PDT MON OCT 15 2007

CAZ523-160700-
WESTERN MOJAVE DESERT-
345 PM PDT MON OCT 15 2007

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF CALIFORNIA.

.DAY ONE...THIS AFTERNOON AND TONIGHT

THE THREAT FOR HAZARDOUS WEATHER IS LOW.

.DAYS TWO THROUGH SEVEN...TUESDAY THROUGH SUNDAY

WEST WINDS WILL INCREASE ACROSS WESTERN SAN BERNARDINO COUNTY
DESERT TUESDAY MORNING AND CONTINUE THROUGH EARLY WEDNESDAY
MORNING. SUSTAINED WEST WINDS OF 20 TO 30 MPH WITH GUSTS UP TO 40
MPH CAN BE EXPECTED. A WIND ADVISORY MAY BE NEEDED.

WIND GUSTS UP TO 40 MPH CAN MAKE DRIVING DIFFICULT ESPECIALLY FOR
THOSE IN HIGH PROFILE VEHICLES. AREAS OF BLOWING DUST AND SAND
WILL ALSO OCCUR.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION WILL NOT BE NEEDED.

Nearby

Wind Advisories in California, 2007Every wind advisory in 2007

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive.